# SDR EPUA2017101117001

- Difficulty date: October 11, 2017
- Submitted: October 11, 2017
- Operation: Air carrier
- Aircraft: N405GV
- Make and model: Cessna 208B
- Aircraft serial: 208B208B0892
- Aircraft time: 18,225 hours
- Propeller: Hartzl HCB3TN3
- System (JASC): 3060 · Propeller/Rotor Anti-Ice/De-Ice System
- Part: Boot
- Part number: 4E256010
- Condition: Shorted
- Location: Prop Deice
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

PILOT REPORTED THAT AN ELECTRIC PROPELLER DEICE BOOT FAILED DURING FLIGHT.  VISUAL INDICATIONS OF A BRIGHT ORB EMANATING FROM DEICE BOOT ARC AREA WAS PROFOUND ENOUGH FOR THE PILOT TO DECLARE AN EMERGENCY AND RETURN TO LAND AS SOON AS POSSIBLE.  MAINTENANCE DETERMINED THAT A PROP DEICE BOOT WAS DEFECTIVE AND HAD APPARENTLY SHORTED OUT THUS CAUSING THE ORB LIKE DISPLAY.
